Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What can make my hair re-grow?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
I have a bald spot in the center of my head and in that center is a small button that itches. The hair grows in the area around the button but seems to break off easily. Is there anything that will remove that button and cause my hair to regrow?
Posted Thu, 3 May 2012 in Hair Loss
 
 
Answered by Dr. Sudarshan 18 minutes later
Hi,

Thanks for your query.

First, I wish you could have provided the following details. They could help me in understanding your problem better.

1. Since how long do you have this problem?
2. Is the patch stationary growing?single or multiple?
3. Does it itch?
4. Are there few hairs in center?Or it is clean bald?
5. Is there any scaling /color change in patch?

A picture of the affected area will be more informative too. You can mail me the photos to YYYY@YYYY with subject:ATTN Dr Sudarshan. Please do confirm the sending of the photos by writing here, so that I can reply you back at the earliest.

Perhaps a visit to dermatologist can also confirm the diagnosis.

Please reply back with the above answers and mail the photos as this will help me in answering you better.

Awaiting your reply.

Take care.
Above answer was peer-reviewed by
 
Follow-up: What can make my hair re-grow? 7 hours later
Hi Dr. XXXXXXX
My health inquiry was
     "I have a bald spot in the center of my head and in that center is a small button that itches. The hair grows in the area around the button but      seems to break off easily. Is there anything that will remove that button and cause my hair to regrow?"

And you asked for answers to the following questions.

1. Since how long do you have this problem?
     I've had this problem for about 5 years. It started a little after I applied a chemical in the form of a texturizer in my hair.

2. Is the patch stationary, growing? Single or multiple?
The patch has been stationary for most of the time, however now it is getting larger. It is just one patch but a pretty large one.

3. Does it itch?
Sometimes. It is also very sensitive.

4.Are there few hairs in center? Or is it clean bald?
There are hairs but it doesn't really grow. It tends to stay at one extremely short length.

5. Is there any scaling/color change in patch?
No, not to my knowledge.
 
 
Answered by Dr. Sudarshan 15 hours later
Hi again,

Thanks for writing back.

I havnt received the photos as yet.Please try to resend them. But the description you have provided leads me to give diagnosis of alopecia areata . It is an autoimmune condition in which patchy alopecia develops ,may remain stationary for years together , any stress or other precipitating factor may lead to new patches arising or enlarging existing patches.

Course of the disease is variable in each patient .Hairs may regrow in your patches.Treatment consists topical/ oral steroids , topical immunomodulators/ topical contact sensitizers.

Better visit a dermatologist for confirmation of diagnosis and treatment purposes.
Hope you got your answer.

Take care.
Above answer was peer-reviewed by
 
 
 
Answered by Dr. Sudarshan 14 hours later
Dear sawcchic ,
Thanks for the reply,

Got your photos . The photos are not very clear but It now appears to be its either T.capitis( a fungal infection of scalp) or alopecia areata (as replied previously).

I suggest you to visit a dermatologist at the earliest as treatment of both condition is entirely different . In addition to these two conditions it can be other things.Your derrmatologist will do KOH examination , fungal culture,woods lamp examination, trichogram to confirm your diagnosis and will treat you according to cause.

Till then you can continue Biotin supplement daily upto 5-10 mg biotin.

Hope you got your answer.
Take care .
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor